Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 10, 2003, 5:15 AM EDT for Gallatin County, Kentucky. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2003, 5:15 AM EDT (09:15 UTC)
- Expired
- May 10, 2003, 6:45 AM EDT
- In force
- 90 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Gallatin County, KY
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3057 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 100915 FFWILN KYC077-101045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 515 AM EDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... GALLATIN COUNTY IN KENTUCKY... * UNTIL 645 AM EDT... * AT 515 AM EDT...WEATHER SERVICE RADAR INDICATED A THUNDERSTORM WITH HEAVY RAIN OVER GALLATIN COUNTY. 3 TO 4 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA THIS MORNING. ANOTHER 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE THROUGH 630 AM EDT. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... WARSAW... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:45 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 10, 2:45 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 AM EDT SAT MAY 10 2003 AREA RADARS SHOWING SCATTERED CONVECTION EXTENDING FROM NORTHERN ILLINOIS DOWN TOWARD SOUTHEAST INDIANA. MODELS HAVE SHIFTED FOCUS OF LOW LEVEL JET/CONVERGENCE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS FOR THIS MORNING SO THINK CHANCE FOR HEAVY RAIN MAY BE A LITTLE FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AT LEAST THROUGH THIS MORNING. WILL THEREFORE...EXTEND THE FLOOD WATCH SOUTH TO INCLUDE ENTIRE FA FOR TODAY. EXPECT CURRENT PCPN TO PUSH EAST INTO FA THROUGH MID MORNING AND THEN LIFT OFF TO THE NORTHEAST THROUGH THIS AFTERNOON. NOT MUCH IN THE WAY OF FORCING LEFT LATER THIS AFTERNOON BUT WITH AIRMASS REMAINING UNSTABLE...WILL HAVE TO HANG ON TO A CHANCE THROUGH THE DAY. PWS ON THE HIGH SIDE...IN EXCESS OF 1.5 INCHES...SO LOCALLY HEAVY RAIN POSSIBLE WITH ANY THUNDERSTORM. 1HR FFG GENERALLY AN INCH OR LESS SO ANY HEAVY RAIN WILL LIKELY CAUSE SOME PROBLEMS. MODELS PERHAPS A BIT SLOWER PUSHING FRONT THROUGH TONIGHT WITH NGM NOT AS IMPRESSIVE AS ETA/GFS. BOTH ETA/GFS SHOWING GOOD DYNAMICS AND STRONG LOW LEVEL WIND FIELDS AND WILL LIKELY SEE SQUALL LINE PUSH EAST INTO FA AFTER MIDNIGHT AND WILL CONTINUE WITH LIKELY POPS FOR TONIGHT. LOW POPS LOOK GOOD FOR EARLY SUNDAY ACROSS THE EAST BEFORE DRYING WORKS IN. GOOD CAA AND STRONG LOW LEVEL WINDS BEHIND FRONT SO WILL KEEP WINDY CONDITIONS GOING FOR SUNDAY INTO SUNDAY NIGHT. .ILN....FLOOD WATCH TODAY ENTIRE FA. LOTT
In the hours before
Special weather statement, May 10, 4:48 AM EDT, 27 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 448 AM EDT SAT MAY 10 2003 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA TODAY. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:52 AM EDT | Flash Flood Warning | ILN | Gallatin | 113 min |
| May 10, 4:05 AM EDT | Flash Flood Warning | ILN | Boone, Grant, Kenton | 115 min |
| May 10, 4:31 AM EDT | Severe Thunderstorm Warning | ILN | Bracken | 29 min |
| May 10, 4:47 AM EDT | Severe Thunderstorm Warning | ILN | Mason | 28 min |
| May 10, 4:57 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 33 min |
| May 10, 9:28 AM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 3 hr |
| May 10, 11:17 AM EDT | Severe Thunderstorm Warning | ILN | Boone | 58 min |
| May 10, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Bracken | 42 min |
| May 10, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 40 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 52 min |
| May 10, 4:45 PM EDT | Tornado Warning | ILN | Lewis, Mason | 30 min |
| May 10, 5:15 PM EDT | Tornado Warning | ILN | Lewis | 30 min |
| May 10, 5:36 PM EDT | Flash Flood Warning | ILN | Lewis | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.